Jump to content
CrazyBoards.org

Sign in to follow this  
Pele

Korean Panax Ginseng for Anhedonia and Avolition - Negative Symptoms

Recommended Posts

I was wondering if Korean\Panax Ginseng did anything to negative symptoms in schizoaffective disorder, like lack of pleasure - anhedonia - and avolition.

I don't have the will nor the pleasure to do anything and that irritates me. I can't pursue anything for any good length of time.

This is very troublesome. I don't know if it's from the medication I take or not.

Share this post


Link to post
Share on other sites

I have always thought that Panax Ginseng was contraindicated in any schizophrenia condition...have you done any peer-reviewed investigation of ginseng?

This might be a good place to start:

Rx List

Let us know what you learn about using the supplement and contradictions.

 

Share this post


Link to post
Share on other sites

But I found some rumors that panax ginseng alleviates in some 50% of the cases against a placebo but that it is not yet proven the efficacy thus it is too early to recommend taking it to alleviate symptoms. But I know some people take it.

Share this post


Link to post
Share on other sites

I believe you could tell your pdoc to give you something for Anhedonia and avolition. It won't treat it 100% but it helps very much.

I noticed a difference on avolition and anhedonia after being on Effexor and Luvox. It worked for me about 70% of the time.

I still feel I want to be euthanized every couple days even though I don't qualify. I am positive it's part of my mental illness.

Share this post


Link to post
Share on other sites

I don't want to be on more meds. Thats just it. If feel pleasure when I'm of meds, but on them no.

Share this post


Link to post
Share on other sites

Geodon (antipsychotic) caused me to have anhedonia and my psychiatrist agreed with me.   Every time I go on any antipsychotic I experience some anhedonia, but some drugs are worse than others for me.  Geodon was so bad I started to feel suicidal since I couldn't enjoy anything at all.  But about a month after I stopped Geodon, I was fine ok again... able to enjoy things. 

Talk to your doctor and see if you can try something different like Latuda or something newer and not as harsh. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By mikl_pls
      My mood has been absolutely deplorable for the past month or so. I honestly don't know how to begin to describe how bad it is. I have a lot of the "negative" symptoms, a profound deficit of positive affect. Nothing in life gives me pleasure, suicidal thoughts begin to surface, and I sometimes descend further into psychotic depression. These are my depressive episodes. I don't know how else to paint the picture more thoroughly because I never know what to say, and it really bothers me when I'm like that when I'm around my boyfriend. I want to talk, but I can never think of anything to say, so I rely on him to start conversations.
      I don't get it... Dopamine has been posited to be a central neurotransmitter in the pathenogenesis of anhedonia, and I'm on multiple meds that supposedly on their own and in combinations with other meds I'm taking can treat anhedonia. What am I missing??
      I'm on Dexedrine up to 60 mg as needed, Vyvanse 50 mg, Wellbutrin 200 mg, Viibryd 40 mg (increases dopamine via postsynaptic 5-HT1A receptor stimulation), Vraylar 3 mg... What else could possibly help?
      There's no relief in sight when I'm like this.
    • By Glatoss
      My brief period (6 months) on Sertraline has been that it sapped my creativity and basically made me not want to do anything, not feel anything. I just sit at the computer and watch videos and occasionally walk around, or eat, or go to the bathroom. I just don't have any drive to really do very much of anything, except what is needed for continued survival. I don’t even want to watch movies and series!
      Is that normal?
    • By Blahblah
      I am not diagnosed as such (yet I've experienced med-induced psychosis before), I am curious to know when (what age) and how (situation/trigger) did you develop symptoms or know you had a full- schizophrenia, schizoaffective or psychotic disorder? What were your first (or main symptoms)? I am really curious to know more about how these disorders start, and the timeframe until they are officially diagnosed?
      I am also wondering (my very first doc wanted to initially DX me as schizoaffective), has anyone been diagnosed after only having 1 episode of psychosis, delusion, or paranoia? There is sort of a gray area, because I know of some bipolar people that had 1-2 manic episodes (with psychosis) yet they are not diagnosed with schizo-affective.
      How often are you symptomatic and have meds been a near "cure" for you?  Anyways, thanks for any clarification.
    • By maxor
      Hello Comrades,
      I've been taking Sertraline (50mg daily) for 9 months now.
      Reason for taking Sertraline: Depression & SAD. Maybe some GAD.
      So Sertraline treats my baseline anxiety quite well, also got rid of digestion problems, but I am struggling with side effects:
      Motor restlessness, agitation. I've always been quite "hyperactive", but Sertraline has worsened it by a good amount. I cannot sit still, I feel I have to walk, to pace. I move my fingers and toes to "release" some of the energy. Also lots of fidgeting, rocking back and forth. I have the urge to crawl out of my skin.
      _ Indifference, amotivation, apathy, lethargy. I get less things done on Sertraline than before Sertraline. Just want to sit around and do nothing. It is really disconcerting, because things would happen like a major car malfunction or someone f*ck*ng me over and I'd be thinking "this SHOULD piss me off, but, meh.. whatever.."! I've been doing some reading & research and there is the hypothesis that SSRI-induced-stimulation of 5HT2C & 5HT2A receptors dampens the dopaminergic transmission in the prefrontal cortex thus causing these specific SSRI side effects. Antagonism / Inverse Agonism of these receptors should theoretically resolve the problem. What medications do antagonize / inverse agonize these receptors? Are there any other reliable theories on what is causing this? And what could help?
      _ Sleep disturbances, f*ck*d up sleep cycle, crappy sleep. Falling asleep is difficult, shallow sleep, waking up a lot in the night => daytime fatigue. (This week I've been sleeping a lot, maybe because the body wants to compensate for last months's bad sleep?)
      _ Heat intolerance + hot flashes. My entire life I've been loving warmth and heat. I was the guy who could sit at the top row in the sauna for 20min @ 100°C (212 °F), but right now I cannot even stand a mild summer. And I have been getting hot flashes lasting between 10-15 mins several times a day (I am a 29 year old male, so pretty sure it is not menopause related)
      _ I also lost quite a bit of weight, partially due to loss of appetite, but also due to increased metabolic rate. My appetite is back to normal, but I am still not gaining any weight. BMI 20 right now.
      _ Palpitations (BUM BUM BUM BUM. BUM . . . BUM . . . BUM)
      _ mild headaches and "pressure" in my neck. Nothing bad, but very annoying in the mid and long term. Now I don't know what to do. I need some meds with "less" side effects. I haven't tried any combination of medications yet. To my dismay my doc prefers the SSRI merry go around aka SSRI carousel. I found a new psychiatrist and I will have a first appointment in about a month, but I don't know what to suggest to him. Has anybody some experience with a similar situation? Which antidepressant would be suitable for me? If there is someone who had the same problem and found some solution: please write me. Thank you. Greetings from Germany!
       
    • By mmaryland
      Hey all,
      I have been experiencing some anhedonia lately and just not experiencing feelings much at all in general. I feel like I don't want to talk to as many people or interact like I usually would. There's is't much pleasure in doing the things I usually do, and simple things like showering or going downstairs to get my mail are difficult to get the motivation to do it. I don't think I am depressed because I'm not feeling sad or unhappy, I am more just suffering from lack of ability to derive pleasure from things that once gave me pleasure and a general lack of emotions. 
      I notice the anhedonia is especially noticeable when I am on my ADHD medications and it really sucks. Given the other medications I am on, it could easily be due to one of the other medications or a combination. Does anyone else experience lack of emotions and/or anhedonia when they are on their ADHD medications? What about when you are off them/you have 'come down' from the drug. I can feel my emotions, they just seem heavily suppressed. I can feel happy, sad, excited, but to a small degree compared to before, I guess the beginning of the year. You can see the rest of my medications in my signature if you want to comment on any of those in relation to this.
×
×
  • Create New...